MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2000 - patient was diagnosed with incarcerated incisional ventral hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿an infraumbilical incision was made over the underlying mass.A complex hernia with multiple cavities of hernia sac with incarcerated omentum was identified.Some of the omentum was resected.Numerous holes in the fascia causing a long defect were noted and repaired with sutures.A bard flat mesh (device 1) was placed and secured with sutures.¿ (b)(6) 2014 - patient was diagnosed with large recurrent ventral hernia thereby underwent open repair with implant of bard soft mesh (device 2).Per op notes, ¿previous midline incision was opened.A transverse incision was made above the groin crease.The hernia sac was identified and the contents were moved.The previous mesh had torn loose and was incorporated in parts of the hernia sac.The scar over the previous midline incision and all the hernia sac was then excised.A bard soft mesh (device 2) was placed and secured with sutures.A drain was placed and the skin was closed with an absorbable stitches.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to robotic assisted repair with implant of ventralight st mesh (device 3 and 4).Per op notes, ¿dense adhesions and extensive adhesions were identified along the abdominal wall and were lysed.The defect was noted on the right lateral abdominal wall.An additional defect near to this and a midline suprapubic defect were also noted.All the defects contained incarcerated omentum and were reduced.All the defects were primarily repaired with sutures.A ventralight st mesh (device 3 and 4) were placed to the abdominal wall and secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard soft mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note, the manufacturing date (15-nov-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24543087
Report Number1213643-2026-00293
Device Sequence Number5724759
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)190128(10)HUXK1664
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number0117016
Device Lot NumberHUXK1664
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale